Hello, I am a 25 year old with light hair and skin. Recently I've begun noticing many red dots, like bright-red freckles appearing on my skin. It looks very much like someone has touched my skin with the tip of a red pen or marker. Each mark is small, about the size of a pencil-point. They are not localized, but are on my arms, chest, and legs. The markers do not hurt, have no discharge, and are not raised. If it weren't for the fact that they are bright red, I'd think they were just "regular" freckles! Any information you have would be helpful.
This could indeed be freckles or ephelides, which are clusters of concentrated melanin and are most often visible on people with a fair complexion. They are flat, light brown or red, and fades in the winter Predisposition to freckles is genetic and can also be triggered by exposure to sunlight. People with freckles usually have a lower concentration of photoprotective melanin and are therefore more susceptible to the harmful effects of UV-radiation. An overexposure of UV-radiation should be avoided. Sunscreen may help prevent further occurrence. (ref: http://emedicine.medscape.com/article/1119293-overview)
Petechiae is blood leaking into your skin from tiny little capillaries just under your skin. This blood leakage causes tiny red skin dots, little red skin spots or a pinpoint red rash symptoms to appear.
Petechia dots routinely emerge in the lower leg region, but you can experience red spot distribution all over. Its red pinpoint rash can materialize very quickly or slowly over time.
The predominate cause of red skin spots petechiae is thrombocytopenia. A number of conditions can create a bloodstream platelet shortage or cause little red pinpoint dots, such as:
hemolytic uremic syndrome
cancer ~ leukemia, lymphoma
blood poisoning from severe bacterial infections
autoimmune diseases ~ lupus, rheumatoid arthritis
hemolytic uremic syndrome ~ can occur with E. coli bacterial infection
malnutrition ~ vitamin C, vitamin K, vitamin B9, vitamin B12 deficiencies
Certain medications can cause petechiae tiny red skin dot reaction, like:
some oral diabetes drugs
chemotherapy drugs side effect
Other causes for red pinpoint dots on skin petechiae symptoms include:
local injury, trauma
violent vomiting, coughing
newborns ~ right after birth
pregnancy ~ close to delivery
penis pump side effect ~ erectile dysfunction
toxic chemical exposure ~ pesticides, arsenic, benzene
Treatment for your petechiae red rash symptoms depends on its underlying cause. If your tiny red spots petechiae is injury caused, applying ice may reduce the accumulation of any further rash of redskin spots.
If you mysteriously develop petechiae, pay a visit to your health care professional pronto.
About Blood, Blood Disease, Red, White, Platelet Blood Cell Diseases, Blood Clotting Disorders
Scarlet Fever Rash, Rheumatic Fever Symptoms Cause Contagious Strep Throat Bacteria Infection
Cellulitis Bacteria Infection Cause of Red, Painful, Swollen, Glossy, Deep Skin Rash for Treatment
MRSA: MRSA Staph Bacteria Infections, MRSA Cure Treatment, MRSA Infection Control and Prevention
Contagious Ringworm Causes Round Circular Skin Rash of Scaly, Crusty, Itchy Symptoms for Treatment
« Viral Infection Causes Nasal and Chest Congestion, Sore Throat, Skin Symptoms for Treatment Causes of Faint, Fainting, Pass Out, Passing Out, Feeling Faint, Syncope Symptoms »
Fatigue Tired Weak
Immune System Health
Kidney Liver Spleen
Mouth Nose Eyes Ears
Muscle Bone Joint
I know that you mean well and that you were trying to help. And it's good to be realistic but you didn't need to worry the poster above by listing all of those diseases.
You shouldn't say stuff like that even if you are a doctor.
All that you needed to say was go see a doctor it could be serious.
The internet has enough scary stuff on it without you adding fear to that person.
You didn't need to ALL of those things. For what? To get them into a panic?
There's no need.
It's one thing to say what you think it is and then to strongly suggest they go see a doctor but to put all of that other stuff to me is unnecessary and REALLY does not in my opinion need to be said.
Actually, I found maullaalaluna's comment to be very helpful. I recently developed a bunch of these "red freckles" when I had some kind of viral infection and they look different than the normal red-brown freckles I normally have. Maybe he didn't answer the question the way you would have, but he doesn't have to, now does he?
Thanks maullaalaluna, you gave me a few areas to check.
I'd much rather have more information than necessary, rather than not enough.
Even if a possible cause could be scary, would you really want to withhold that information? If I was looking for symptoms that commonly link to cancer, I'd want to know so I could see my doctor ASAP. I wouldn't want people like you worried to tell me just because it might scare me, and I go without proper treatment and possibly die!
I too have these red spots on belly, upper thigh, and pale inside of upper arm. They seem to be in places that I get little sun. They showed up 28 years ago when I was pregnant. Doctor couldn't explain them but they've not gotten worse or better. All the possiblities that were listed above can be quickly trimmed down by keying in the term, then googling images. None of what was listed looks anything like it, (thank goodness).
Actually you sound like a dr.they all sound the same and then when they diagnose a problem it's years..because they sit on thier but not worrying about no one else but the money they make.maybe it's a good thing that someone gives us options to eliminate and break down because in reality drs are useless in finding these disorders.sometimes we need to do our own homework and educate ourselves..
Missy, you made my day! I just quite all of my doctors and stopped all the meds - a month ago. I requested my complete medical records including anecdotals / notes, from all six "professional." When asked "why?" - I simply replied "because I could!" That felt REALLY good. Nothing worse than going to someone (multiple) for help and feeling/getting worse! Just when you think it can't get worse, (i.e. this one means well, but the next one will know what they're doing") - at best "they're" just as useless. More tests/appointments, more meds, more money, and no answers/improvement. I don't blame them personal. but where's the accountability? I did everything they told me to do or not do. The most miserable 3 years of my life! I've been on cloud nine since making a very researched and thought out decision to take my own health into my own hands! Yeah, it sounds BEYOND crazy/stupid... but this is my experience. I don't suggest it for anyone else, just telling my own story!!
I fully agree, because the possibilities are limitless, as are their healing possibilities. If you are going to give negative implications ( ealsitic as they may seem to you), please have understand that you are also responsible to offer POSITIVE solutions. Negative mindsets can trigger Dis-ease. Let's be responsible human beings and always, always offer solutions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.